MAUDE Adverse Event Report: ARJOHUNTLEIGH POLSKA SP. Z O.O. CAREVO; LIFT, PATIENT, NON-AC-POWERED

ARJOHUNTLEIGH POLSKA SP. Z O.O. CAREVO; LIFT, PATIENT, NON-AC-POWERED
Model Number BAC1111-01
Medical Device Problem Code Device Fell (4014)
Health Effect - Clinical Codes Fall (1848); Head Injury (1879); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 12/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An inspection of the device was performed.The side supports were in functioning order.It was indicated that both side support catches had worn spring brackets.The conclusions will be provided within the follow-up report once the investigation is completed.
 
Event or Problem Description
Arjo was notified of an event involving a carevo shower trolley.It was reported that while bathing a patient using the carevo shower trolley, the caregivers pulled the patient's hands and body to the left side, leaning against the caregiver, when the side support released unintentionally and the patient started to fall onto the caregiver.The caregiver held the patient's body and both the patient and caregiver fell to the ground with the side support.As a result, the patient's head hit the floor and began to bleed.An ambulance was called and the patient was taken to the hospital.A computed tomography (ct) scan showed a cerebral hemorrhage.The customer was interviewed the day after the incident, and during the interview, information was obtained that the patient was conscious and the hemorrhage had stopped.According to the customer, the caregiver was also injured - pain to the back and hand, but the injury did not require treatment.
 
Additional Manufacturer Narrative
The carevo is equipped with two side supports to secure the patient.Each side support in the carevo has two handles.By using them at the same time, the side support can be folded or unfolded.The device inspection conducted by an arjo technician revealed and confirmed that the carevo side supports can be locked and unlocked correctly despite 2 worn spring bracket (metal clips that protect the locking handles from rubbing off).These parts do not affect the locking of the side rails which was confirmed during the device inspection as there was not possible to recreate the event.The manufacturer investigation revealed that precise sequence of movements has to happen to detach carevo safety side support.The instruction for use (ifu) (04.Ba.08_13) provides information that when side supports are raised to a desired position they should lock and click into place.A caregiver should ensure that the side supports are in locked position e.G.: ¿lift the operating handles and raise/lower the side support to the selected position until it locks and clicks into place¿ ¿warning: to avoid the patient from falling out of the device make sure that all side supports are in a locked position.¿ to sum up, the carevo did not meet its performance specifications as side support opened unintended.The event occurred during use with the resident.The complaint decided to be reportable due to the resident fall reported resulting in a serious injury.

Brand Name
CAREVO
Common Device Name
LIFT, PATIENT, NON-AC-POWERED
Manufacturer (Section D)
ARJOHUNTLEIGH POLSKA SP. Z O.O.
ul. ks. piotra wawrzyniaka 2
komorniki PL-62 052
PL  PL-62052
Manufacturer (Section G)
ARJOHUNTLEIGH POLSKA SP. Z O.O.
ul. ks. piotra wawrzyniaka 2
komorniki PL-62 052
PL   PL-62052
Manufacturer Contact
katarzyna bobrow
ks. wawrzyniaka 2
komorniki 62-05-2
PL   62-052
668046472
MDR Report Key18510145
Report Number3007420694-2024-00013
Device Sequence Number3665204
Product Code FSA
UDI-Device Identifier05055982787178
UDI-Public(01)05055982787178(11)210317
Combination Product (Y/N)N
Initial Reporter CountryEZ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberBAC1111-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2023
Supplement Date Received by Manufacturer12/18/2023
Initial Report FDA Received Date01/15/2024
Supplement Report FDA Received Date02/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age83 YR
Patient SexFemale
Patient Weight65 KG